Skip Navigation
Skip to contents

JLC : Journal of Liver Cancer

OPEN ACCESS
SEARCH
Search

Search

Page Path
HOME > Search
3 "Hepatic failure"
Filter
Filter
Article category
Publication year
Case Reports
Two Cases of Spontaneous Bacterial Peritonitis Developed Right after Transcatheter Arterial Chemoembolization for Hepatocellular Carcinoma
Jung Hoon Lee, Joo Hyun Sohn, Tae Yeob Kim, Ji Young Lee, Ki Sul Chang, Dong Hoon Lee, Eun Sik Park
Journal of the Korean Liver Cancer Study Group. 2013;13(2):145-151.   Published online September 30, 2013
DOI: https://doi.org/10.17998/jlc.13.2.145
  • 1,616 Views
  • 5 Downloads
AbstractAbstract PDF
Although acute hepatic failure (AHF) after transcatheter arterial chemoembolization (TACE) for hepatocellular carcinoma (HCC) is not a rare complication, the development of spontaneous bacterial peritonitis (SBP) is uncommon. We describe two cases who suffered SBP and AHF right after TACE for HCCs. In the first case, 5 days after TACE ascites and jaundice newly developed and SBP was diagnosed at 9 days after TACE. After use of secondary antibiotics (imipenam) due to failure of primary therapy with 3rd cephalosporin, he discharged with resolution of SBP. In the second case, jaundice, abdominal pain and fever developed with increased ascites 3 days after TACE. After 8 days, SBP was diagnosed and treated with imipenam due to primary treatment failure, but clinical course was deteriorated. Eighteen days after discharge, she died of AHF. In patients with increased ascites and fever after TACE, clinician should be considered SBP with AHF among post-TACE complications, and prompt management is needed.
Close layer
A Case of Hepatic Failure Triggered by Acute Renal Failure after Transarterial Chemoembolization for Hepatocellular Carcinoma
Woo Jin Chung, Jae Seok Hwang, Yoon Seok Hong, Jung Min Lee, Byung Kuk Jang, Kyung Sik Park, Kwang Bum Cho, Sung Hun Ahn, Jung Hyeok Kwon, Young Hwan Kim, Jin Su Choi
Journal of the Korean Liver Cancer Study Group. 2005;5(1):42-44.   Published online June 30, 2005
  • 590 Views
  • 0 Download
AbstractAbstract PDF
A 72-years-old man who had HCV antibody underwent transarterial chemoembolization due to hepatocellular carcinoma. Before transarterial chemoembolization, his creatinin level was 1.7 mg/dl. After 2 days later, acute renal failure was developed and subsequently esophageal variceal bleeding and hepatorenal syndrome were developed. After 1month later, he was dead due to hepatic failure. We report a case of hepatic failure triggered by acute renal failure which was doubted by contrast media.
Close layer
Hepatic Failure after Chemotherapy in Patient with HBV-related HCC: Report of 1 Case
Sang Kyun Yu, Hwang Rae Chun, Chang Won Baeck, Soon Ho Um
Journal of the Korean Liver Cancer Study Group. 2005;5(1):45-48.   Published online June 30, 2005
  • 533 Views
  • 0 Download
AbstractAbstract PDF
Hepatitis B virus (HBV) reactivation is a well described complication in cancer patitient who receive cytotoxic chemotherapy and may result in varying degree of liver damage. Liver damage due to HBV exacerbation is a 2-stage process. The initial stage occurs during intense cytotoxic therapy and is characterized by enhancing viral replication, as reflected by increases in serum levels of HBV DNA, HBeAg, which presumably result in widespread infection of hepatocytes. The second stage is related to restoration of immune function following withdrawl of cytotoxic therapy, which cause rapid immune-mediated destruction of infected hepatocyte. Clinically, this may lead to hepatitis, hepatic failure, and even death. We report a case of hepatic failure after chemotherapy in patient with HBV-related hepatocelluar carcinoma.
Close layer

JLC : Journal of Liver Cancer